Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2004, 5:25 AM CDT for Calhoun County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 5:25 AM CDT (10:25 UTC)
- Expired
- Jun 24, 2004, 7:00 AM CDT
- In force
- 95 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 112 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2268 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 241026
FFWCRP
TXC057-241200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN TEXAS
* UNTIL 700 AM CDT
* AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER WESTERN CALHOUN COUNTY...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...
FULGHUM POINT...
INDIANOLA...
KAMAY...
LONG MOTT...
MAGNOLIA BEACH...
POINT COMFORT...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2833 9639 2823 9660 2806 9684 2819 9674
2829 9661 2822 9679 2841 9679 2855 9695
2871 9665 2858 9661 2856 9648 2867 9656
2868 9633
$$
91What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:44 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 24, 3:44 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 344 AM CDT THU JUN 24 2004 .SHORT-TERM (TODAY THROUGH FRIDAY)...WET FORECAST WILL CONTINUE THROUGH FRIDAY AS LATEST MODEL RUNS CONTINUE IN GOOD AGREEMENT WITH LOCATION OF UPPER LOW ON FRIDAY. SEVERAL SMALLER DISTURBANCES WILL CONTINUE TO MOVE ACROSS NE MEXICO AND ACROSS SOUTH TEXAS TODAY HOWEVER BRUNT OF THE RAINFALL SHOULD BE TO THE NE OF THE AREA IN AND AROUND THE HOUSTON AREA. WEAK SURFACE BOUNDARY LIES FROM NEAR HOUSTON TO VCT AND IS PROVIDING GOOD SFC CONVERGENCE FOR TSTM ACTIVITY OVER THE FAR NE COUNTIES. MAIN VORT MAX AIDING THIS ACTIVITY WILL MOVE FROM SE TX INTO LOUISIANA LATER THIS MORNING. EARLY MORNING SATELLITE IMAGERY SHOWING CLEARING SKIES TO THE WEST WHICH WILL ALLOW FOR A GOOD BIT OF HEATING TO TAKE PLACE. LIGHT WINDS SHOULD ALLOW AT LEAST A WEAK SEABREEZE TO WORK INLAND THIS AFTERNOON AND PROVIDE A FOCUS FOR CONVECTION. HIGHEST POPS FOR THIS AFTERNOON WILL BE OVER THE NE COUNTIES WHERE SFC CONVERGENCE WILL BE BEST. ETA/GFS BOTH SHOW A SECONDARY S/W MOVING INTO THE BIG BEND REGION TONIGHT WITH ETA DEVELOPING A CONVECTIVE COMPLEX OVER THE HIGHER TERRAIN OF MEXICO AND MOVING IT ACROSS THE AREA OVERNIGHT. GFS IS NOT SO AGGRESSIVE BUT WILL RAISE POPS OVER THE WESTERN COUNTIES FOR TONIGHT GIVEN RECENT PERFORMANCE OF ETA WITH THIS SYSTEM. 700-300MB MEAN TROF AXIS WILL BE POSITIONED JUST TO THE WEST OF THE AREA ON FRIDAY WITH PRECIP LIKELY OVER THE EASTERN HALF OF THE CWA. GIVEN SOME SUNSHINE TODAY...EXPECT TEMPS TO WARM UP BY AFTERNOON AND WENT CLOSE TO GUIDANCE HIGHS. OVER THE WATERS...WILL HAVE SCEC FOR THE NEAR/OFFSHORE WATERS. && .LONG-TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...BOTH ETA/GFS PROG THE UPPER LOW TO DEEPEN OVER THE REGION FRIDAY NGT-SAT. WL ISSUE LIKELY POPS FOR SAT/SUN (ANOTHER HEAVY RAIN/FLOODING EVENT APPEARS LIKELY.) CANADIAN/NOGAPS/GFS PROG UPPER HEIGHTS TO INCREASE/UPPER RIDGE TO DEVELOP OVR THE REGION MONDAY-WED. HWR...GFS SOUNDINGS DO NOT REVEAL A THERMODYNAMIC CAP MON. THUS ANTICIPATE AT LEAST SCT CONVECTION MON. YET...WL LOWER POPS BY WED AS UPPER RIDGE BECOMES DOMINANT. HIGH HEAT INDEX VALUES ARE LIKELY TUE-WED DRG THE AFTN HOURS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 74 88 75 / 50 40 60 50 VICTORIA 89 73 87 73 / 70 40 70 50 LAREDO 96 75 94 74 / 30 40 40 30 ALICE 92 73 91 74 / 50 40 60 40 ROCKPORT 88 75 86 76 / 60 40 60 50 COTULLA 93 72 91 72 / 30 40 50 30 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 91/JD...SHORT-TERM 87/WC...LONG-TERM
Hazardous weather outlook, Jun 23, 12:03 PM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1203 PM CDT WED JUN 23 2004 TXZ229>234-239>247-240100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1203 PM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH TEXAS THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. DEEP TROPICAL MOISTURE REMAINS IN PLACE THROUGHOUT SOUTH TEXAS AND WILL AID IN PRODUCING HEAVY RAINFALL ACROSS PARTS OF THE REGION. A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY IN MANY AREAS WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES BY LATE EVENING...ESPECIALLY OVER THE COASTAL COUNTIES AND IN PARTICULAR THE SOUTHERN COASTAL BEND. MOST OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) A UPPER LEVEL DISTURBANCE WILL DEVELOP JUST WEST OF THE REGION AND REMAIN QUASI-STATIONARY THROUGH SUNDAY. THIS SYSTEM WILL CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE FOR ACTIVITY SATURDAY AND SUNDAY. THIS DISTURBANCE WILL DISSIPATE MONDAY...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPING OVER THE REGION BY TUESDAY. AS A RESULT...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY. THE MAIN THREAT FROM SHOWERS AND THUNDERSTORMS WILL BE HEAVY RAINFALL...AND POSSIBLE FLOODING... MAINLY OVER THE CENTRAL AND EASTERN SECTIONS. AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE DEVELOPS TUESDAY...WARMER SURFACE TEMPERATURES ARE EXPECTED. THIS INCREASE IN MAXIMUM TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY...MAINLY OVER THE CENTRAL AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
In the hours before
Special weather statement, Jun 24, 5:00 AM CDT, 25 minutes before
TXZ229>234-239>247-250930- HEAVY RAINFALL OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 500 AM CDT THU JUN 24 2004 ...ANOTHER HEAVY RAINFALL EVENT POSSIBLE THIS WEEKEND... AN UPPER LEVEL LOW PRESSURE SYSTEM...OVER SOUTH TEXAS...WILL DEEPEN LATE FRIDAY AND REMAIN QUASI-STATIONARY. THIS SYSTEM WILL COMBINE WITH COPIOUS ATMOSPHERIC MOISTURE AND INSTABILITY TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL. IN ADDITION...INDIVIDUAL SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY... WHICH WILL CONTRIBUTE TO ENHANCED TOTAL RAINFALL AMOUNTS AT A GIVEN LOCATION. MANY AREAS WILL LIKELY RECEIVE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL. THE GREATEST RAINFALL AMOUNTS WILL LIKELY OCCUR OVER THE COASTAL BEND AND VICTORIA CROSSROADS...WITH 3 TO 5 INCH AMOUNTS POSSIBLE. SOILS OVER THE COASTAL BEND AND VICTORIA CROSSROADS ARE ALREADY SATURATED...AND THIS ADDITIONAL RAINFALL MAY CONTRIBUTE TO FLASH FLOODING. RESIDENTS...ESPECIALLY THOSE LIVING IN LOW LYING AREAS...SHOULD PREPARE FOR HEAVY RAINFALL THIS WEEKEND. REMEMBER TO SEEK HIGHER GROUND IMMEDIATELY IF FLASH FLOODING IS OBSERVED OF IF A WARNING IS ISSUED. NEVER DRIVE INTO WATER OF UNKNOWN DEPTH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION. WC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:35 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 115 min |
| Jun 24, 2:08 PM CDT | Flash Flood Warning | CRP | Refugio | 112 min |
| Jun 24, 2:34 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 41 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.